Georgia, 2015Hail and Damaging Winds in Georgia, June 19, 2015
June 19, 2015 · NWS JAX · 3 events in 2 counties and zones
South to southwest steering flow focused the sea breeze merger toward the I-95 corridor in the late afternoon and early evening where several downbursts occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
South to southwest steering flow focused the sea breeze merger toward the I-95 corridor in the late afternoon and early evening where several downbursts occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 1:18 PM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 19, 1:18 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT FRI JUN 19 2015
...THE HEAT CONTINUES WITH SCATTERED AFTERNOON STORMS...
.SHORT TERM /THROUGH SATURDAY NIGHT/...
INITIAL SHOWERS/TSTMS ARE DEVELOPING ALONG THE GULF SEABREEZE IN
GILCHRIST/MARION COUNTIES...WITH THE FIRST COUPLE OF SHOWERS ALONG
THE ATLANTIC SEABREEZE SOUTH OF JAX. ACTIVITY WILL INCREASE IN THE
NEXT HOUR OR SO...MAXIMIZING LATE THIS AFTN AS THE TWO BOUNDARIES
COLLIDE BETWEEN THE I-95 AND I-75 CORRIDORS. WILL USE MID/HIGH END
SCATTERED POPS. WITH RATHER STEEP LAPSE RATES...A FEW OF THE
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. THE HEAT REMAINS
THE MAIN STORY...AS TEMPERATURES RISE INTO THE MID/UPPER 90S WITH
HEAT INDICES JUST SHY OF THE 108 HEAT ADVISORY CRITERIA. RESIDUAL
SHWRS/TSTMS EARLY THIS EVENING WILL DISSIPATE SHORTLY AFTER SUNSET
WITH MOSTLY CLEAR SKIES OVERNIGHT. LOW TEMPERATURES TNGT WILL
RANGE FROM THE LOWER/MID 70S INLAND TO THE UPPER 70S COAST.
SATURDAY...THE REMNANTS OF TROPICAL STORM BILL WILL MOVE ACROSS
THE OHIO VALLEY INTO THE MID ATLANTIC REGION...FLATTENING THE
DEEP LAYER RIDGE ACROSS THE SOUTHEAST CONUS. MOISTURE WILL
CONTINUE TO INCREASE...AND WITH THE INTERACTION OF THE ATLANTIC
AND GULF SEABREEZES...EXPECT ANOTHER ROUND OF SCATTERED TSTMS
SATURDAY AFTN. THINK THE GREATEST COVERAGE WILL RESIDE ACROSS
NORTHEAST FLORIDA BETWEEN I-75 AND I-95...WITH HIGH END SCATTERED
COVERAGE. ANOTHER HOT DAY IN STORE...WITH HIGHS ONCE AGAIN IN THE
MID TO UPPER 90S INLAND AND NEAR 90 COAST. HEAT INDEX VALUES WILL
APPROACH ADVISORY CRITERIA ACROSS SOME AREAS...BUT COVERAGE AND
DURATION NOT SUFFICIENT FOR A HEAT ADVISORY. ANOTHER WARM AND
HUMID NIGHT EXPECTED SATURDAY NIGHT.
.LONG TERM /SUNDAY THROUGH FRIDAY/...
UPPER RIDGE DOMINATES THE SOUTHEASTERN U.S. THROUGH THE LONG-TERM
PERIOD. AT THE SURFACE...HIGH PRESSURE RIDGE IS CENTERED SOUTH OF OUR
FORECAST AREA...WITH S TO SW FLOW OVER SRN GA/NRN FL...AND A WEAK
SURFACE TROUGH OVER SRN GA. FAIRLY MOIST UNSTABLE AIRMASS WILL REMAIN
IN PLACE...SUPPORTING SCATTERED AFTERNOON/EVENING SHOWERS/T-STORMS
EACH DAY. WILL MAINTAIN CURRENT FORECAST OF CHANCE POPS EACH DAY.
CONTINUED ABOVE NORMAL TEMPS DAILY HIGH TEMPS MID-UPR 90S WELL
INLAND...AROUND 90 COAST...LOW TEMPS LOWER-MID 70S WELL
INLAND...UPR 70S COAST. HEAT INDEX VALUES WILL BE 100-105 EACH
AFTERNOON.
&&
.AVIATION...
VFR WILL PREVAIL FOR THE NEXT 24 HOURS, WILL USE VCTS THIS AFTN IN
SCATTERED TSTMS FOR ALL SITES EXCEPT SSI.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS WILL PREVAIL INTO THE MIDDLE OF NEXT
WEEK. WIND SPEEDS AND SEAS WILL GENERALLY REMAIN UNDER CAUTION
CRITERIA...WITH SOME POSSIBILITY AT CAUTION LEVEL WINDS FOR THE
MIDDLE OF NEXT WEEK.
RIP CURRENTS: LOW RISK THROUGH SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 97 73 98 / 20 20 10 20
SSI 77 91 79 91 / 10 20 10 10
JAX 74 96 74 97 / 30 30 20 20
SGJ 75 89 75 91 / 20 30 30 20
GNV 73 96 72 97 / 30 30 10 20
OCF 74 95 73 96 / 30 30 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/WOLF
Hazardous weather outlook, Jun 19, 1:57 AM EST, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 AM EDT FRI JUN 19 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-201000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
257 AM EDT FRI JUN 19 2015
...WIDESPREAD HEAT INDICES AROUND 105 DEGREES EACH AFTERNOON...
...ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
HOT TEMPERATURES INTO THE 95 TO 100 DEGREE RANGE THIS AFTERNOON
WILL PRODUCE WIDESPREAD HEAT INDICES AROUND 105 DEGREES AREA-WIDE.
USE EXTRA CAUTION WHEN OUTDOORS IN THE HEAT.
SCATTERED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE MAINLY
ACROSS NORTHEAST FLORIDA WITH THE BEST CHANCES ALONG THE ST JOHNS
RIVER BASIN FROM JACKSONVILLE SOUTHWARD...ISOLATED STORMS ARE
EXPECTED ELSEWHERE. STORM MOTION WILL GENERALLY BE TOWARDS THE
NORTH AND NORTHEAST AT 10 MPH OR LESS...AND A FEW STORMS MAY
BECOME STRONG WITH GUSTY WINDS UP TO 50 MPH ALONG WITH HAIL AND
FREQUENT LIGHTNING. SLOWER MOVING STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HEAT INDEX VALUES NEAR 105 DEGREES EACH AFTERNOON.
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
FOR THEIR LOCATIONS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 19, 4:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 PM EDT FRI JUN 19 2015
FLZ024-124-192145-
COASTAL NASSAU FL-INLAND NASSAU FL-
510 PM EDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU COUNTY UNTIL
545 PM EDT...
AT 510 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
YULEE...OR 9 MILES NORTHEAST OF JACKSONVILLE INTERNATIONAL ARPT...
MOVING NORTH AT 5 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
YULEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3057 8161 3058 8161 3058 8162 3059 8163
3057 8166 3055 8166 3057 8167 3056 8168
3057 8170 3057 8171 3068 8172 3071 8154
3058 8153
TIME...MOT...LOC 2110Z 019DEG 5KT 3059 8162
ZIBURALocal storm report, Jun 19, 4:22 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 5 ENE JACKSONVILLE INTL 30.50N 81.62W
06/19/2015 E65 MPH DUVAL FL NWS EMPLOYEE
STRONG WIND GUST 60-70 MPH AND LARGE PALM TREE DOWN AT
121 ZACHARY DR N
&&
AWALKERLocal storm report, Jun 19, 4:26 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST JACKSONVILLE INTL ARPT 30.48N 81.71W
06/19/2015 M42 MPH DUVAL FL ASOS
&&
AWALKERSpecial weather statement, Jun 19, 4:27 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT FRI JUN 19 2015
FLZ037-192215-
PUTNAM FL-
527 PM EDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUTNAM COUNTY UNTIL
615 PM EDT...
AT 527 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALT SPRINGS...MOVING NORTH AT 15 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FRUITLAND...WELAKA AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2934 8167 2934 8166 2936 8166 2937 8167
2937 8174 2943 8174 2943 8178 2949 8178
2949 8184 2954 8184 2953 8165 2934 8163
2933 8168
TIME...MOT...LOC 2127Z 192DEG 14KT 2937 8168
ZIBURASpecial weather statement, Jun 19, 4:38 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT FRI JUN 19 2015
FLZ124-GAZ165-166-192230-
COASTAL NASSAU FL-COASTAL CAMDEN GA-INLAND CAMDEN GA-
538 PM EDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN COUNTY UNTIL 630 PM EDT...
AT 538 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINGS BAY BASE...MOVING NORTH AT 15 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...WOODBINE...KINGS BAY BASE...TARBORO...
COLESBURG...HARRIETTS BLUFF AND DOVER BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3084 8148 3085 8155 3084 8150 3083 8149
3083 8152 3081 8153 3081 8151 3082 8148
3081 8150 3080 8151 3070 8148 3075 8170
3096 8186 3112 8183 3100 8148 3097 8150
3099 8163 3096 8148
TIME...MOT...LOC 2138Z 192DEG 14KT 3080 8158
ZIBURASpecial weather statement, Jun 19, 4:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EDT FRI JUN 19 2015
GAZ153-154-192215-
INLAND GLYNN GA-COASTAL GLYNN GA-
540 PM EDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLYNN COUNTY UNTIL 615 PM
EDT...
AT 540 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DARIEN...MOVING NORTH AT 15 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...DOCK JUNCTION...COUNTRY CLUB ESTATES
AND BOYS ESTATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3116 8138 3117 8142 3118 8142 3118 8141
3120 8142 3119 8143 3117 8143 3120 8155
3119 8155 3120 8158 3134 8155 3131 8142
3129 8141 3128 8139 3129 8139 3128 8138
3130 8137
TIME...MOT...LOC 2140Z 192DEG 14KT 3129 8146
ZIBURAThunderstorm Wind, Camden
- When
- June 19, 5:00 PM EST
- Where
- Camden County, 0.91 mi SW of Scarlet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.920, -81.760
Trees were blown down across Colesburg. The time of damage was based on radar imagery.
Hail, Camden
- When
- June 19, 5:03 PM EST
- Where
- Camden County, 0.69 mi S of Woodbine
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.960, -81.720
Thunderstorm Wind, Glynn
- When
- June 19, 5:45 PM EST
- Where
- Glynn County, 1.9 mi ENE of Pyles Marsh
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.140, -81.470
Trees were blown down within the city limits of Brunswick. One tree fell on a home with no reported injuries. The time of damage was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Flash Flood in Texas, June 19 to 20, 2015$23 million · 1 event
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015$610,000 · EF1 · 15 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583097, 583096, 583099.